Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jul 26, 2021, 3:15 PM CDT for Sumner County, Kansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 3:15 PM CDT (20:15 UTC)
- Expired
- Jul 26, 2021, 4:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Wichita, KS
County Sumner County, KS
The radar
The Wichita radar (KICT), 55 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
311 WWUS83 KICT 262015 SPSICT Special Weather Statement National Weather Service Wichita KS 315 PM CDT Mon Jul 26 2021 KSZ092-093-262115- Cowley KS-Sumner KS- 315 PM CDT Mon Jul 26 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Western Cowley County in south central Kansas... Sumner County in south central Kansas... * Until 415 PM CDT. * At 312 PM CDT...National Weather Service Doppler radar was tracking small clusters of strong thunderstorms with locally heavy rainfall across Sumner County and western Cowley County. These storms will produce localized very heavy rainfall rates and wind gusts up to 45 mph. * Locations impacted include... Arkansas City, Winfield, Wellington, Belle Plaine, Caldwell, Oxford, Udall, Argonia, South Haven, Geuda Springs, Rock, Mayfield, Milan, Hunnewell, Perth, Winfield City Lake, Riverdale, Strother Field Airport and Wellington Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may produce ponding of water on roadways. Listen for later statements or possible flood warnings...should the risk for minor low-land flooding become more imminent. && LAT...LON 3700 9777 3734 9780 3746 9689 3700 9681 TIME...MOT...LOC 2012Z 216DEG 8KT 3715 9764 $$ CARUSO
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jul 26, 1:16 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 26, 1:16 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Wichita KS 116 PM CDT Mon Jul 26 2021 .SHORT TERM...(Today through Wednesday night) Issued at 225 AM CDT Mon Jul 26 2021 Radar imagery shows anti-cyclonic spin of MCV development over southwest Kansas from overnight convection. This feature looks to migrate slowly eastward early this morning across southern Kansas. Rich precipitable water axis ahead of this MCV combined with relatively cooler mid-level temperatures will yield a moist un- capped and unstable airmass. Which would be easily agitated from the MCV to allow scattered showers/storms to freely develop over southern Kansas for this morning into the afternoon hours. Wind shear is weak therefore main hazards would be gusty winds and locally heavy rainfall. Heat and humidity will increase for Tuesday and more so on Wednesday over central and southern Kansas, with afternoon heat indices likely topping 100 degrees for all areas. .LONG TERM...(Thursday through Sunday) Issued at 225 AM CDT Mon Jul 26 2021 Models show upper level ridge center dominating over the region for Thursday and Friday with dry weather and hotter than normal temperatures for Kansas. In addition, afternoon heat indices look to remain in the dangerous category this period. Heading into Saturday models show a more pronounced upper trough diving southeast across the Great Lakes region, which will push a frontal boundary southward from Nebraska into Kansas. Very hot temperatures will prevail for locations along and south of the frontal boundary on Saturday. Meanwhile, models show chances of showers/storms developing along the frontal boundary Saturday afternoon. If timing by the long range models is maintained cooler drier air looks to overspread the region for Sunday behind the frontal passage. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 100 PM CDT Mon Jul 26 2021 Some MVFR conditions are expected throughout the period as ceilings between 1,000-3,000 feet are possible. There's a chance for showers and storms across the southern portions of the CWA this afternoon and evening. We mentioned thunder in for Wichita and Hutchinson through 23z this evening. Additionally, we added thunder to Salina as well due to a growing cumulus field and some low level confluence. Conditions should clear overnight where a few clouds may remain over the western half of the CWA through the night. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 92 72 95 74 / 30 10 10 0 Hutchinson 92 71 96 73 / 30 10 10 0 Newton 91 71 95 73 / 30 10 10 0 ElDorado 91 72 93 74 / 30 10 10 0 Winfield-KWLD 90 73 94 74 / 30 20 10 0 Russell 91 70 98 73 / 20 10 0 0 Great Bend 90 70 98 71 / 20 10 0 0 Salina 91 71 97 74 / 20 10 10 0 McPherson 92 70 96 72 / 20 10 10 0 Coffeyville 93 73 93 74 / 30 20 10 0 Chanute 92 73 93 74 / 20 10 10 0 Iola 91 73 93 74 / 20 10 10 0 Parsons-KPPF 93 73 93 74 / 30 20 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDJ LONG TERM...CDJ AVIATION...CRW
Hazardous weather outlook, Jul 26, 4:06 AM CDT, 11 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 406 AM CDT Mon Jul 26 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-270915- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 406 AM CDT Mon Jul 26 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Scattered thunderstorms today, mainly across southern Kansas will be capable of producing outflow winds around 40 mph, and locally heavy rainfall which could cause minor flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Heat indices above 100 degrees are possible for Tuesday afternoon across the area. However, the more intense heat is expected to return on Wednesday and continue through Friday, when heat indices each afternoon will range from 102 to 107 degrees. There is a slight chance for thunderstorms on Saturday. If storms develop, they will have the potential for gusty winds and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Jul 26, 3:15 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 315 PM CDT Mon Jul 26 2021 KSZ092-093-262115- Cowley KS-Sumner KS- 315 PM CDT Mon Jul 26 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Western Cowley County in south central Kansas... Sumner County in south central Kansas... * Until 415 PM CDT. * At 312 PM CDT...National Weather Service Doppler radar was tracking small clusters of strong thunderstorms with locally heavy rainfall across Sumner County and western Cowley County. These storms will produce localized very heavy rainfall rates and wind gusts up to 45 mph. * Locations impacted include... Arkansas City, Winfield, Wellington, Belle Plaine, Caldwell, Oxford, Udall, Argonia, South Haven, Geuda Springs, Rock, Mayfield, Milan, Hunnewell, Perth, Winfield City Lake, Riverdale, Strother Field Airport and Wellington Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may produce ponding of water on roadways. Listen for later statements or possible flood warnings...should the risk for minor low-land flooding become more imminent. && LAT...LON 3700 9777 3734 9780 3746 9689 3700 9681 TIME...MOT...LOC 2012Z 216DEG 8KT 3715 9764 CARUSO
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:20 PM CDT | Special Weather Statement | ICT | Saline | 55 min |
| Jul 26, 4:05 PM CDT | Special Weather Statement | ICT | Sedgwick | 55 min |
| Jul 26, 4:14 PM CDT | Special Weather Statement | ICT | Ellsworth, Lincoln, Saline | 61 min |
| Jul 26, 4:28 PM CDT | Areal Flood Warning | ICT | Sedgwick | 5 hr |
| Jul 26, 4:42 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 14 min |
| Jul 26, 5:09 PM CDT | Special Weather Statement | ICT | Butler | 51 min |
| Jul 26, 5:19 PM CDT | Special Weather Statement | ICT | Harvey | 56 min |
| Jul 26, 5:21 PM CDT | Special Weather Statement | ICT | McPherson | 54 min |
| Jul 26, 5:52 PM CDT | Areal Flood Warning | ICT | Harvey, McPherson | 4 hr |
| Jul 26, 6:17 PM CDT | Special Weather Statement | ICT | Harvey, McPherson, Rice | 28 min |
| Jul 26, 6:50 PM CDT | Special Weather Statement | ICT | Reno | 25 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.